MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to animas for evaluation.An evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a button/keypad (tactile changes/unresponsive) issue.The reporter alleged that the ok/enter button was under responsive on the keypad.There was no indication that the product caused or contributed to an adverse event.The complaint is being reported because the issue has the ability to result in inadvertent or incorrect insulin delivery or the inability to use the pump.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 24-jul-2018 with the following findings: during investigation, the keypad was intact.The pump was unresponsive and had no power.The allegation of under responsive keypad buttons was unable to be adequately investigated due to the unresponsive pump.Unrelated to the original complaint, corrosion was found in the battery compartment and behind the display lens.A leak test was found in the battery compartment.The battery compartment was cracked above and below the bumper pad.The keypad cover was removed to find no contamination under the button contacts.The pump cover was removed to find internal moisture found on the printed circuit board and keypad connector.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7698753
Report Number2531779-2018-13067
Device Sequence Number19149730
Product Code OYC
UDI-Device Identifier10840406100099
UDI-Public10840406100099
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Was the Report Sent to FDA? Yes
Device Age31 MO
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR